MAUDE Adverse Event Report: J.M. LONGYEAR MANUFACTURING, LLC VALKYRIE THORACIC FIXATION SYSTEM; X-PLATE

J.M. LONGYEAR MANUFACTURING, LLC VALKYRIE THORACIC FIXATION SYSTEM; X-PLATE
Model Number 01-020
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Wound Dehiscence (1154); Failure of Implant (1924); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/29/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent a revision procedure due to evidence of sternal instability following a severe coughing fit.It was observed that sternal wires had pulled through the bone and an x-plate had fractured at a single location.It was noted that the screws were still securely locked into the plate as well as fully intact to bone substrate.The device was explanted, retained by the hospital, and sent back to the manufacturer for further investigation.A new device was implanted to re-close the chest-wall and there was no further harm to the patient.
 
Additional Manufacturer Narrative
An investigation of the design history record of the affected lot was completed on (b)(6) 2023 and the device met all specifications.Upon review of the returned device, there were no visible signs that would indicate a product defect or nonconformity.
 
Additional Manufacturer Narrative
Udi related data quality updates only correct d4, h4, h5 content to match gudid.

Brand Name
VALKYRIE THORACIC FIXATION SYSTEM
Common Device Name
X-PLATE
Manufacturer (Section D)
J.M. LONGYEAR MANUFACTURING, LLC
512 4th street
gwinn MI 49841
Manufacturer (Section G)
ABLE MEDICAL DEVICES
512 4th st
gwinn MI 49841
Manufacturer Contact
halie gibson
512 4th st
gwinn, MI 49841
2316756707
MDR Report Key17863579
Report Number3014680795-2023-00005
Device Sequence Number5730019
Product Code HRS
UDI-Device Identifier00810071390531
UDI-Public(01)00810071390531(17)271208(10)105871(11)221208
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K202889
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Administrator/Supervisor
Remedial Action Replace
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number01-020
Device Catalogue Number01-020
Device Lot Number105871
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/06/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date10/03/2023
Supplement Report FDA Received Date07/29/2024
12/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale
Patient Weight242 KG